Hail, Madison
- When
- June 7, 3:59 PM CST
- Where
- Madison County, 1.14 mi E of Lily Flag
- Measured
- 0.88 in hail
- Reported by
- Broadcast Media
- Coordinates
- 34.650, -86.550
Nickel sized hail was reported off of Weatherly Road in south Huntsville.
Clusters of thunderstorms developed during the early afternoon hours in north Alabama. The thunderstorms produced large hail and damaging winds in Madison County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HUN wrote it up.
Clusters of thunderstorms developed during the early afternoon hours in north Alabama. The thunderstorms produced large hail and damaging winds in Madison County. Flash flooding was also reported in Madison and Marshall Counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jun 7, 12:07 PM CST, 3 hours 52 minutes earlier.
Area Forecast Discussion National Weather Service Huntsville AL 107 PM CDT Tue Jun 7 2022 ...New NEAR TERM, SHORT TERM, LONG TERM... .NEAR TERM... (Tonight) Issued at 106 PM CDT Tue Jun 7 2022 Convective clusters will continue to develop through tonight along a weak low level west-east boundary. Buoyancy is plenty sufficient (SBCAPES of 3000-3500 j/kg) given dew points in the lower 70s. Loss of heating may decrease this a bit, but a nocturnal increase in the west-southwest LLJ may occur late tonight as an MCV from the current MCS in AR arrives. Locally heavy rainfall due to inflow PWs of 1.6+ inches and possible echo training. Will have to monitor flash flood potential more closely. Will hold off on a Flood Watch for now, but will advise next shift to watch closely. && .SHORT TERM... (Wednesday through Friday night) Issued at 106 PM CDT Tue Jun 7 2022 As the MCV shifts southeast early Wed morning, there may be a waning period in convective intensity. However, persistent south- southwest low level flow will increase in advance of the next MCS which will arrive during the midday into the afternoon hours. The models are in some disagreement on the track of the centroid of the MCS (GFS further north and NAM further south). Either way, PoPs will be likely to categorical, with a gusty to damaging wind threat expected, along with locally excessive rainfall. The models continue to advertise a break in the activity Wednesday night through Thursday night with high pressure at the surface pushing through KY/TN and north AL. The active west-northwest flow pattern will dig another shortwave southeast with a cold front Friday into Friday evening. Storm relative inflow will increase rapidly Friday despite surface low level flow remaining somewhat minimal. PWs will remain in the 1.5-1.8 inch range at least. However, the big question is instability. The low level Theta-E and instability gradient will reside from northeast AR through west central AL by Friday afternoon. Thus, the risk of strong to severe storms may be greatest just to our southwest, but it will be close. Either way, PoPs will be in the high chance to likely range through Friday evening. && .LONG TERM... (Saturday through Monday) Issued at 106 PM CDT Tue Jun 7 2022 After lingering showers end early Saturday, a dry and cooler weekend is anticipated. At least the odds are in favor of that. The northwest flow pattern may still bring MCS activity across AR into MS which will be close Sunday to our southwest. Deep layer ridging should build quickly Monday however. Highs will go from the upper 70s to lower 80s Saturday, to the 80s Sunday, to upper 80s to lower 90s Monday. So definitely a shift to summer weather rather quickly. Will keep Monday dry for now, but the GFS brings a "ridge rider" wave and possible thunderstorms south from the eastern corn belt through the TN valley Monday. && .AVIATION... (18Z TAFS) Issued at 1121 AM CDT Tue Jun 7 2022 Clusters of SHRA and TSRA will be persistent through the period. However, exact timing and location remain somewhat uncertain. Therefore have carried VCSH or VCTS throughout the period. Ceilings may dip into the MVFR category (below 030agl) at times, but should be VFR most of the period. Gusty winds and +RA are possible in and near TSRA. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...None. TN...None. && NEAR TERM...17 SHORT TERM....17 LONG TERM....17 AVIATION...17
Hazardous Weather Outlook National Weather Service Huntsville AL 208 PM CDT Tue Jun 7 2022 ALZ001>010-016-TNZ076-096-097-081100- Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- 208 PM CDT Tue Jun 7 2022 This Hazardous Weather Outlook is for north Alabama and portions of southern middle Tennessee. .DAY ONE...Tonight... Scattered to numerous thunderstorms are expected across the Tennessee Valley into the evening hours, especially near and north of Tennessee River. A few strong-marginally severe storms will be possible, capable of producing gusty outflow winds of 50-60 MPH, small hail and frequent lightning. Locally heavy rainfall may also lead to ponding of water on roads and minor flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Widespread thunderstorms are anticipated Wednesday, especially from midday through the afternoon, as an organized complex of thunderstorms tracks southeastward across the outlook area. Wind gusts of 60 mph or higher and large hail will be possible, along with local flash flooding. Another cold front will bring additional thunderstorms on Friday. Timing and impacts remain uncertain however. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible Wednesday.
Special Weather Statement
National Weather Service Huntsville AL
216 PM CDT Tue Jun 7 2022
TNZ076-096-097-071945-
Franklin TN-Moore TN-Lincoln TN-
216 PM CDT Tue Jun 7 2022
...A strong thunderstorm will impact portions of Moore, northeastern
Lincoln and northwestern Franklin Counties through 245 PM CDT...
At 215 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lynchburg, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lynchburg, Petersburg, Tims Ford Lake, Chestnut Ridge, Belleville,
Lois and Booneville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3541 8625 3539 8628 3538 8625 3537 8626
3537 8627 3534 8624 3534 8619 3518 8623
3529 8664 3532 8664 3533 8660 3537 8659
3535 8654 3536 8649 3533 8646 3532 8642
3535 8641 3536 8633 3541 8628
TIME...MOT...LOC 1915Z 275DEG 24KT 3535 8641
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
AMPSpecial Weather Statement
National Weather Service Huntsville AL
238 PM CDT Tue Jun 7 2022
ALZ006-009-TNZ096-097-072030-
Madison AL-Jackson AL-Franklin TN-Lincoln TN-
238 PM CDT Tue Jun 7 2022
...A strong thunderstorm will impact portions of northwestern
Jackson, northeastern Madison, southeastern Lincoln and southwestern
Franklin Counties through 330 PM CDT...
At 237 PM CDT, Doppler radar was tracking a strong thunderstorm near
New Market, or 9 miles north of Moores Mill, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Moores Mill, Meridianville, Hazel Green, Huntland, Skyline, New
Market, Lincoln, Hytop, Princeton and Plevna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3490 8663 3508 8659 3504 8601 3478 8607
TIME...MOT...LOC 1937Z 280DEG 24KT 3498 8648
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
AMPSpecial Weather Statement
National Weather Service Huntsville AL
304 PM CDT Tue Jun 7 2022
TNZ076-096-072045-
Moore TN-Lincoln TN-
304 PM CDT Tue Jun 7 2022
...A strong thunderstorm will impact portions of Moore and
northeastern Lincoln Counties through 345 PM CDT...
At 303 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Petersburg, or 8 miles west of Lynchburg, moving
southeast at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lynchburg, Petersburg, Chestnut Ridge, Belleville, Lois, Booneville
and Hurdlow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3539 8625 3517 8634 3529 8667 3531 8666
3533 8660 3536 8660 3537 8659 3535 8654
3536 8649 3533 8646 3532 8642 3535 8641
3536 8633 3538 8633 3539 8630
TIME...MOT...LOC 2003Z 299DEG 15KT 3531 8650
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
AMPSpecial Weather Statement
National Weather Service Huntsville AL
327 PM CDT Tue Jun 7 2022
ALZ009-TNZ097-072115-
Jackson AL-Franklin TN-
327 PM CDT Tue Jun 7 2022
...Strong thunderstorms will impact portions of northern Jackson and
southeastern Franklin Counties through 415 PM CDT...
At 327 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Sewanee to near Skyline. Movement was
southeast at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Scottsboro, Bridgeport, Stevenson, Cowan, Hollywood, Skyline, Pisgah,
Sewanee, Anderson and Hytop.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3461 8583 3481 8622 3522 8601 3516 8586
3499 8586 3498 8567
TIME...MOT...LOC 2027Z 293DEG 22KT 3521 8597 3478 8616
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
GHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
333 PM CDT TUE JUN 7 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG 2 S LYNCHBURG 35.26N 86.36W
06/07/2022 MOORE TN EMERGENCY MNGR
MULTIPLE TREES WERE KNOCKED DOWN ALONG
HIGHWAY 50 EAST OF LYNCHBURG. TIME ESTIMATED
BY RADAR.
&&Special Weather Statement
National Weather Service Huntsville AL
441 PM CDT Tue Jun 7 2022
ALZ006>009-072230-
Marshall AL-Madison AL-Morgan AL-Jackson AL-
441 PM CDT Tue Jun 7 2022
...A strong thunderstorm will impact portions of west central
Jackson, northern Marshall, southern Madison and northeastern Morgan
Counties through 530 PM CDT...
At 441 PM CDT, Doppler radar was tracking a strong thunderstorm over
southeastern Huntsville, moving east at 20 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Southern Huntsville, Redstone Arsenal, Owens Cross Roads, Grant,
Gurley, Woodville, Paint Rock, Farley, Trenton and Garth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3447 8653 3464 8671 3476 8625 3448 8615
TIME...MOT...LOC 2141Z 262DEG 16KT 3460 8651
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
GHThe Northeast Alabama radar (KHTX), 53 km away, was scanning. The volume nearest the first event began at 21:56 UTC.
4 hail, 4 flash flood, 3 thunderstorm wind. Local standard time, as filed.
Nickel sized hail was reported off of Weatherly Road in south Huntsville.
Half dollar sized hail was reported in Owens Crossroads.
Ping pong sized hail was reported in Hampton Cove in southeast Huntsville.
Several trees were knocked down across Green Mountain along Shawdee Road. A home in the Inspiration subdivision had severe damage due to fallen trees.
Several power lines were knocked down on Green Mountain.
Quarter sized hail was reported at a restaurant in Hampton Cove.
Power lines were knocked down on Highway 431 near Hayes Nature Preserve.
Heavy rainfall caused Flash Flooding along South Memorial Parkway. A few vehicles stranded near drainage ditches that were overflowing onto the highway. Several of inches of water is flowing over the road during the heavy downpour. HEAVY DOWNPOUR.
Portions of Gunter Avenue and Sunset Drive closed due to flash flooding in Guntersville. Depth of water unknown.
Retaining wall collapsed due to heavy rainfall at Guntersville Public Library.
Flash flooding occurring along South Memorial Parkway at Mountain Gap Road. Several inches of water flowing over the road. Parking lots of businesses were flooded. Depth of water unknown.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2022Every state in 2022This day in weather historyWarnings in Alabama, June 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1027806, 1027807, 1027808, 1027809, 1027812, 1027810, 1027811, 1040293, 1040294, 1040295, 1040296.